Medical Questions > Conditions and Diseases > Arthritis Forum

could plaquenil have caused arthritis

could plaquenil have casued arthritis? I was diagnosed with discoided lupus in 1997 and now went to a new doctor and was told I do not have lupus any more, but have severe arthritis. I did not have arthritis until I started taking plaquenil.
Did you find this post helpful?
|

User Profile
replied March 10th, 2012
Welcome to e health forum.

Arthritis is not a side effect seen with hydroxychloroquine. Plaquinil is medication usually given to treat arthritis associated with rheumatoid arthritis, or lupus and other forms or arthritis.

The main side effects of Plaquinil (Hydroxychloroquine)- headache, ringing ears, spinning sensation ,nausea, vomiting, stomach pain, loss of appetite, weight loss, mood changes, feeling nervous or irritable, skin rash or itching; or hair loss.

Other major side effects include - muscle weakness, twitching, or uncontrolled movement, incoordination, blurred vision, light sensitivity, seeing halos around lights; pale skin, easy bruising or bleeding, confusion, unusual thoughts or behavior; or seizure (convulsions).

In case, you seem to have similar symptoms , you should consult with your treating doctors for proper advice and help.



|
Did you find this post helpful?
Must Read
Arthritis is the most common cause of disability in the United States. Learn more about types of arthritis here....
Do you feel pain and stiffness in your body or have trouble moving around? You might have arthritis. Learn more about arthritis signs and symptoms here....
Signs and symptoms of rheumatic diseases are common to many different diseases. Diagnose arthritis correctly using these step-by-step diagnosis instructions....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Arthritis , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.